Hail, San Saba
- When
- March 19, 8:40 AM CST
- Where
- San Saba County, San Saba
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.200, -98.733
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Mar 19, 8:02 AM CST, 38 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 802 AM CST SUN MAR 19 2006 .UPDATE... WILL SEND A QUICK UPDATE TO THE FORECAST TO TAKE OUT THE TORNADO WATCH THAT WILL EXPIRE AT 8 AM THIS MORNING. NO OTHER CHANGES PLANNED AT THIS POINT. 20 && .PREV DISCUSSION... (ISSUED 516 AM CST SUN MAR 19 2006) AVIATION... CLOUD CEILINGS WILL REMAIN 500 FT OR LESS AT THE ABILENE TERMINAL UNTIL A WARM FRONT LIFTS NORTH ACROSS THE REGION THIS MORNING. OTHERWISE...MAINLY MVFR CONDITIONS ARE EXPECTED ACROSS WEST CENTRAL TEXAS THIS MORNING. VFR CONDITIONS ARE EXPECTED ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON WITH SOMEWHAT GUSTY SOUTH WINDS. THE APPROACH OF A STORM SYSTEM FROM THE WEST WILL BRING A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. 21 PREV DISCUSSION... (ISSUED 429 AM CST SUN MAR 19 2006) SHORT TERM... WILL BE AN ABBREVIATED FORECAST DISCUSSION DUE TO SEVERE WX OVERNIGHT FOR THE AREA... HAVE ONGOING THUNDERSTORMS FOR THE SOUTHEASTERN AREAS OF THE CWA WITH MORE THUNDERSTORMS EXPECTED TO DEVELOP LATER TODAY AS THE STRONG UPPER LEVEL TROUGH TO THE WEST OF THE AREA OVER MUCH OF THE SOUTHWESTERN U.S. EJECTS TO THE NORTHEAST. EXPECTING ADDITIONAL SHORTWAVES EMBEDDED IN THE FLOW TO ALSO MOVE OVER THE AREA TODAY AND COMBINE WITH AMPLE MOISTURE AND INSTABILITY TO RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS FOR MOST OF THE AREA. WE ARE EXPECTING ANOTHER ROUND OF SEVERE WEATHER BEGINNING DURING THE AFTERNOON AND LASTING INTO THE EVENING HOURS. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO BE THE MAIN HAZARDS...BUT ISOLATED TORNADOES CANNOT BE RULED OUT WITH THIS ACTIVITY. HAVE ALSO INSERTED PATCHY FOG INTO THE FORECAST FOR THIS MORNING AS FOG HAS BEEN REPORTED ACROSS MUCH OF THE AREA WITH DENSE FOG REPORTED EARLIER IN SWEETWATER. WITH THE ADDITIONAL MOISTURE ON THE GROUND FROM THUNDERSTORMS OVERNIGHT...FOG MAY CONTINUE THROUGH THE MORNING HOURS. OVERNIGHT...DRY AIR WILL QUICKLY MOVE IN BEHIND THE THUNDERSTORMS AFTER MIDNIGHT...DECREASING RAIN CHANCES AFTER MIDNIGHT... ESPECIALLY FOR THE SOUTHERN HALF OF THE CWA. SURFACE WINDS WILL TURN TO THE WEST BY SUNRISE. LONG TERM... FOR MONDAY...DRY AIR AT THE SURFACE WILL COMBINE WITH STRONG WEST TO SOUTHWEST WINDS TO RESULT IN CONDITIONS APPROACHING OR EXCEEDING RED FLAG CRITERIA. WITH THE STRONG WINDS...SOME BLOWING DUST WILL ALSO BE POSSIBLE ACROSS THE AREA. A COLD FRONT WILL MOVE SOUTH THROUGH WEST CENTRAL TEXAS SUNDAY NIGHT...DROPPING TEMPERATURE TO BELOW NORMAL VALUES FOR MUCH OF NEXT WEEK WITH DRY WEATHER. TEMPERATURES WILL TRY TO REBOUND TO NEAR NORMAL VALUES BY NEXT WEEKEND. && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM NOON MONDAY TO 6 PM MONDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO... CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE...MASON... MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER... SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 459 AM CST SUN MAR 19 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-201100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 459 AM CST SUN MAR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 AM THIS MORNING FOR EASTERN PARTS OF THE NORTHERN EDWARDS PLATEAU...THE NORTHWEST HILL COUNTRY...AND SOUTHERN HEARTLAND AREAS. OTHERWISE...THERE IS A CONTINUED SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR THE ENTIRE AREA. THE MAIN HAZARDS EXPECTED WILL BE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOES CANNOT BE RULED OUT. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING. IN ADDITION...SOME OF THESE THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN...RESULTING IN LOCAL FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...STRONG WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 40 MPH WILL COMBINE WITH DRY AIR AT THE SURFACE AND RESULT IN ELEVATED FIRE DANGER. RAPID FIRE GROWTH AND SPREAD WILL BE POSSIBLE ON MONDAY. IN ADDITION...BLOWING DUST WILL BE POSSIBLE WITH THESE STRONG WINDS. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND THIS EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 523 AM CST SUN MAR 19 2006 TXZ168-169-191230- MENARD TX-KIMBLE TX- 523 AM CST SUN MAR 19 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 AM CST FOR MENARD AND KIMBLE COUNTIES... AT 522 AM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 7 MILES WEST OF JUNCTION...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...HAIL UP TO 1/2 INCH...GUSTY WINDS OF 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. * THE STRONG THUNDERSTORM WILL BE NEAR... JUNCTION BY 530 AM CST NEAR THE KIMBLE-MENARD COUNTY LINE BY 545 AM CST THE INTERSECTION OF US-377 AND RANCH ROAD 385 BY 550 AM CST LONDON BY 555 AM CST A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST SUNDAY MORNING FOR WEST CENTRAL TEXAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 623 AM CST SUN MAR 19 2006 TXZ077-078-168-169-191330- SCHLEICHER TX-MENARD TX-KIMBLE TX-SUTTON TX- 623 AM CST SUN MAR 19 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 AM CST FOR SCHLEICHER...MENARD...KIMBLE AND SUTTON COUNTIES... AT 620 AM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ABOUT 27 MILES WEST OF JUNCTION... MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL BE CAPABLE OF HAIL UP TO 1/2 INCH...VERY HEAVY RAINFALL...WIND GUSTS NEAR 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. * THE STRONG THUNDERSTORM WILL BE NEAR... FORT MCKAVETT BY 640 AM CST US-190 NEAR THE SUTTON-MENARD COUNTY LINE BY 645 AM CST THE INTERSECTION OF US-190 AND RANCH ROAD 864 BY 650 AM CST A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST SUNDAY MORNING FOR WEST CENTRAL TEXAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 725 AM CST SUN MAR 19 2006 TXZ154-155-170-191430- MCCULLOCH TX-SAN SABA TX-MASON TX- 725 AM CST SUN MAR 19 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 AM CST FOR MCCULLOCH...SAN SABA AND MASON COUNTIES... AT 723 AM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTHWEST OF KATEMCY...OR ABOUT 10 MILES NORTHWEST OF MASON...MOVING NORTHEAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... KATEMCY AND US-377/US 87 NEAR THE MASON-MCCULLOCH COUNTY LINE BY 730 AM CST VOCA BY 740 AM CST FREDONIA BY 745 AM CST PONTOTOC BY 750 AM CST ALGERITA BY 820 AM CST SAN SABA AND HARKEYVILLE BY 825 AM CST ONE HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST SUNDAY MORNING FOR WEST CENTRAL TEXAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 726 AM CST SUN MAR 19 2006 TXZ073-191400- CONCHO TX- 726 AM CST SUN MAR 19 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 AM CST FOR CONCHO COUNTY... AT 723 AM CST...AN AREA OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES NORTHEAST OF EDEN...OR ABOUT 17 MILES SOUTHEAST OF PAINT ROCK...MOVING NORTHEAST AT 35 MPH. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...VERY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. * THE STRONG THUNDERSTORM WILL BE NEAR... MILLERSVIEW BY 735 AM CST THE INTERSECTION OF RANCH ROAD 1929 AND RANCH ROAD 2134 BY 745 AM CST A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST SUNDAY MORNING FOR WEST CENTRAL TEXAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 727 AM CST SUN MAR 19 2006 TXZ170-191415- MASON TX- 727 AM CST SUN MAR 19 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 AM CST FOR MASON COUNTY... AT 723 AM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 13 MILES SOUTHWEST OF LOYAL VALLEY...OR ABOUT 19 MILES SOUTH OF MASON...MOVING NORTHEAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LOYAL VALLEY BY 740 AM CST ONE HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST SUNDAY MORNING FOR WEST CENTRAL TEXAS.
The Ft Hood radar (KGRK), 139 km away, was scanning. The volume nearest the first event began at 14:41 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493231, 5493232, 5493233, 5493234, 5493235, 5493236.